Alert archive / South Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Aug 5, 2006, 6:18 PM EDT for Kershaw County, South Carolina. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2006, 6:18 PM EDT (22:18 UTC)
- Expired
- Aug 5, 2006, 8:15 PM EDT
- In force
- 117 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Kershaw County, SC
The radar
The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:47 PM EDT | FLASH FLOOD | Camden, SC | EM REPORTED CARS STALLED IN FLOODING ON LAMDEN, LAURENS, AND RUTLEDGE ROADS. WATER DEPTH WAS 1 TO 2 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCAE 052222
FFWCAE
SCC055-060015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
618 PM EDT SAT AUG 5 2006
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 815 PM EDT
* AT 609 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. REPORTS OF
STALLED CARS ALONG WITH FLOODING ON LAURENS STREET AND RUTLEDGE
STREET STREET IN CAMDEN HAVE BEEN RECEIVED. ADDITIONAL RAINFALL OF 2
INCHES ARE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHUNE
AND CAMDEN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. THE ROAD COULD BE WASHED OUT FROM THE FLOW OF WATER...
AND YOUR CAR COULD EASILY BE SWEPT AWAY BY THE SWIFTLY MOVING WATER.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800 7
7 5, 7 1 9 9.
LAT...LON 3427 8080 3415 8048 3427 8044 3436 8029
3452 8034 3448 8077 3436 8076
$$
LMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:53 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 5, 1:53 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 153 PM EDT SAT AUG 5 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... FRONTAL BOUNDARY STRETCHED ACROSS THE NORTHERN FORECAST AREA. MOSTLY CLOUDY SKIES NOTED ACROSS THE NORTH. AREAS SOUTH OF THE FRONT WARMING UP. LOW LEVEL DOWNSLOPE FLOW REPLACED BY LIGHT EAST WIND...SO MAX TEMPS NOT AS HIGH AS YESTERDAY...BUT HEAT INDEX VALUES ARE REACHING ADVISORY CRITERIA ACROSS THE EASTERN AND SOUTHERN TIER FA. HEAT ADVISORY WILL CONTINUE THERE UNTIL 7PM TODAY. EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SPC HAS REGION IN SLIGHT RISK. DRY MID LEVEL AIR AVAILABILITY MAY RESULT IN A FEW OF THE STORMS BECOMING SEVERE. FRONT APPEARS TO HANG AROUND SUNDAY. GRADUAL STRENGTHENING OF THE UPPER LEVEL RIDGE NOTED LATE SUNDAY INTO MONDAY. FRONT MAY BEGIN TO BECOME DIFFUSE MONDAY. WENT WITH MODEL CONSENSUS IN THE SHORT RANGE WHICH IS GENERALLY A CLIMATOLOGICAL FORECAST. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MODELS CONTINUE TO INDICATE UPPER RIDGE RETROGRADING INTO THE LOWER MISS VALLEY/PLAINS DURING THE PERIOD...WITH TROFINESS DEVELOPING ALONG THE EAST COAST. THIS MAY ALLOW A SERIES OF UPPER DISTURBANCES/SURFACE FEATURES TO AFFECT US DURING THE PERIOD. ONE BOUNDARY COMES DOWN IN THE TUE/WED TIME FRAME. ACCEPTED HPC GUIDANCE. && .AVIATION... WEAK FRONTAL BOUNDARY ACROSS THE AREA SHOULD DISSIPATE. PLENTY OF LOW LEVEL MOISTURE WITH UNSTABLE AIRMASS SHOULD ALLOW SCATTERED TSTMS TO DEVELOP THIS AFTERNOON INTO THE EVENING. HAVE INCLUDED CB IN ALL TAFS. CLOUDS 3 TO 5 THOUSAND FEET SCT/BKN. VSBYS UNRESTRICTED EXCEPTED IN TSTMS. EXPECT MVFR FOG TO DEVELOP AFTER 09Z. VSBYS COULD LOWER TO IFR AT KAGS AND KOGB. MAY SEE AREAS OF CEILING BELOW 1000 FEET TOWARD DAYBREAK. WAS NOT CONFIDENT TO INCLUDE IFR CEILINGS IN TAFS LATE TONIGHT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...HEAT ADVISORY CONTINUES UNTIL 7PM TODAY EAST AND SOUTH. GA...HEAT ADVISORY CONTINUES UNTIL 7PM TODAY CENTRAL AND SOUTH. &&
Hazardous weather outlook, Aug 5, 5:16 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 516 AM EDT SAT AUG 5 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 516 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON....ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA. DAMAGING DOWNBURST WINDS AROUND 60 MPH THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Aug 5, 4:39 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 439 PM EDT SAT AUG 5 2006 SCZ027-037-052130- CALHOUN-LEXINGTON- 439 PM EDT SAT AUG 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT LEXINGTON COUNTY AND CALHOUN COUNTY THROUGH 530 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE LEXINGTON AND CALHOUN COUNTY LINE BETWEEN GASTON AND SANDY RUN. THE STORM WAS SHOWING LITTLE MOVEMENT. EXPECT WIND GUSTS NEAR 50 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND VERY HEAVY RAIN WITH THIS THUNDERSTORM. PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS. LISTER FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RJL
Local storm report, Aug 5, 4:40 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
440 PM EDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 6 SE JOHNSTON 33.77N 81.73W
08/05/2006 EDGEFIELD SC COUNTY OFFICIAL
SEVERAL TREES DOWN AT DERRICK ROAD AND MILE BRIDGE ROAD.
TIME ESTIMATED.
&&Special weather statement, Aug 5, 5:02 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 502 PM EDT SAT AUG 5 2006 SCZ022-052130- KERSHAW- 502 PM EDT SAT AUG 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT KERSHAW COUNTY THROUGH 530 PM EDT... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CAMDEN. THE STORM WAS MOVING LITTLE. EXPECT WIND GUSTS NEAR 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH THIS THUNDERSTORM. PONDING OF WATER WILL OCCUR IN POOR DRAINAGE AREAS. LISTER FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RJL
Special weather statement, Aug 5, 5:24 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 524 PM EDT SAT AUG 5 2006 SCZ022-029-031-052215- KERSHAW-LEE-SUMTER- 524 PM EDT SAT AUG 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT KERSHAW COUNTY...LEE COUNTY AND SUMTER COUNTY THROUGH 615 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM THE CAMDEN AREA EASTWARD ALONG ALONG THE SUMTER AND LEE COUNTY LINE TO AROUND LYNCHBURG. EXPECT WIND GUSTS NEAR 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH THIS THUNDERSTORM. PONDING OF WATER WILL OCCUR IN POOR DRAINAGE AREAS. LISTER FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RJL
Special weather statement, Aug 5, 5:28 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 528 PM EDT SAT AUG 5 2006 SCZ035>038-041-052215- BAMBERG-BARNWELL-CALHOUN-CLARENDON-ORANGEBURG- 528 PM EDT SAT AUG 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT CLARENDON COUNTY...ORANGEBURG COUNTY...BARNWELL COUNTY AND BAMBERG COUNTY THROUGH 615 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS EXTENDING FROM SOUTHERN CLARENDON COUNTY SOUTHWESTWARD THROUGH EASTERN ORANGEBURG COUNTY...BAMBERG COUNTY...AND INTO BARNWELL COUNTY. A FEW OF THE THUNDERSTORMS IN THE BAND WERE STRONG. THE STRONGER THUNDERSTORMS WILL LIKELY CONTAIN WIND GUSTS NEAR 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. PONDING OF WATER WILL OCCUR IN POOR DRAINAGE AREAS. LISTER FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RJL
Special weather statement, Aug 5, 6:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 604 PM EDT SAT AUG 5 2006 SCZ038-052245- CLARENDON- 604 PM EDT SAT AUG 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT CLARENDON COUNTY THROUGH 645 PM EDT... AT 604 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN THE DAVIS STATION AREA OF SOUTHERN CLARENDON COUNTY. THE STORM WAS MOVING LITTLE. EXPECT WIND GUSTS NEAR 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH THIS THUNDERSTORM. PONDING OF WATER WILL OCCUR IN POOR DRAINAGE AREAS. LISTER FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RJL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:04 AM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lee and 1 more | 8 hr |
| Aug 5, 2:55 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 35 min |
| Aug 5, 3:57 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 48 min |
| Aug 5, 4:31 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 44 min |
Nearby
Flash Flood Warnings in South Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.